We need help. My husband,59, has had a rash and painfull sensations in the inner buttocks area going on now for almost a 1 1/2yrs. He went to his primary doctor and they had him soaking in epson salts and cortisone creams to no avail. He then returned to doc. and then he told him it was a fungal infection and prescribed some Ketoconazole tablets for 2 weeks and the same kind of cream. After the first week was done my husband said it felt like it was all gone, no itching or pain. The pills made my husband very nausiated a couple of hours after he would take them, but at least we thought we were getting somewhere in getting this cured once and for all. Wrong! The pain and itching came back and he went back to doc. only to be told he doesn't SEE anything there and he needs to just get -over-it! Like it's all in his head. My husband had his first Shingles outbreak about 4 yrs. ago, mostly on his face and head area's and was treated for it it by his doctor and an eye doc, for preventative purposes because it was right next to his eye. My question is, could this possibly be being caused be the shingles virus? At first there was a raised rashy itchy area that was visible along with painfull sensations. I've been reading material on shingles and am learning that this can happen. We asked the doc. if it could possiby be that and he said No-but were not sure about anything now. Can you please help us?
Thank you for your reply. My husband says it is so hard to tell exactly where the exact place is but it may be more severe feeling on the left hand side of the inner buttock area and now the small raised itchy little bumps are comming back and are actually feeling like it is in the anal opening itself. We are getting ready to make another apt. today for him and would also like you're opinion on those Ketoconazole pills. When he took them for the 2 weeks and got relief-felt liked it had gone away completly-after the first week-but then it only took about 2 weeks longer than the symptoms, pain & itching came back, minus the visable rash-and being that whatever this is has been going on for some time now-should he ask to try those pills again but for a longer period of time? The only other information I can tell you other than this ?? is that he is in good health, does have a heart murmor that was detected about 4yrs. ago-last year took alot of antibiotics when he had alot of dental work done. We don't know if that had anything to do with making him suseptible to whatever this is- is that what you meant when you refered to "immunocompetent people"?
Like diabetes,and ther nutritional and health problems by what i meant about the immune status.Shingles rash is transitional by which I mean dissappears in a few days,but post herpetic neuragias that follow do not show a visible rash nevertheless painful.Ketoconazole if it produces nausea is an indication to get liver function testsbecause it is toxic to liver in some.But shingles virus elsewhere would not cause problem in a different location.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.